Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 64, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 13, 2005, 2:16 PM MST for Yavapai County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 2:16 PM MST (21:16 UTC)
- Expired
- Aug 13, 2005, 2:45 PM MST
- In force
- 29 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 56 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 132118 SVRFGZ AZC025-132145- /O.NEW.KFGZ.SV.W.0064.050813T2116Z-050813T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 216 PM MST SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA THIS INCLUDES THE CITY OF CAMP VERDE * UNTIL 245 PM MST * AT 206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CAMP VERDE...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMP VERDE IN EASTERN YAVAPAI COUNTY AT 215 TO 230 PM MST THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER LAT...LON 3466 11179 3454 11197 3439 11184 3452 11164 $$ TC
1 follow-up statement
000 WWUS55 KFGZ 132135 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 235 PM MST SAT AUG 13 2005 AZC025-132145- /O.CON.KFGZ.SV.W.0064.000000T0000Z-050813T2145Z/ YAVAPAI AZ- 235 PM MST SAT AUG 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM MST FOR EAST CENTRAL YAVAPAI COUNTY... AT 228 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO 0.75 INCHES. THIS STORM WAS LOCATED NEAR CAMP VERDE...MOVING SOUTHEAST AT 15 MPH. LAT...LON 3466 11179 3454 11197 3439 11184 3452 11164 $$ TC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:30 AM MST, 4 hours 46 minutes earlier.
Area forecast discussion, Aug 13, 9:30 AM MST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST SAT AUG 13 2005 .SYNOPSIS...AMPLE MOISTURE WILL REMAIN OVER NORTHERN ARIZONA THROUGH THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS DEVELOPING EACH DAY. DRIER AIR IS EXPECTED TO MOVE INTO ARIZONA NEXT WEEK WITH A GRADUAL DECREASE IN STORM ACTIVITY. && .DISCUSSION...12Z FGZ SOUNDING SHOWED A LITTLE DRYING IN THE MID LEVELS BUT PW REMAINS HIGH...AT 0.80 INCHES. INSTABILITY INDICES ALSO REMAIN HIGH WITH LI OF -5 LI AND CAPE CLOSE TO 1600 J/KG. WEAK H30 JET NOTED OVER THE NE CWA WITH THE REGION UNDER THE RRQ. AND THE THETA-E AXIS EXTENDS ALONG THE RIM INTO THE WHITE MTNS TODAY. STEERING WINDS VERY LIGHT TODAY SO STORMS WILL BE SLOW MOVING. THE MOST INTENSE ACTIVITY IS EXPECTED OVER THE RIM AND THE EASTERN SECTIONS OF THE CWA. MAIN CONCERN AGAIN WITH TODAYS ACTIVITY WILL HEAVY PRECIP AND LOCALIZED FLOODING. THE GROUND OVER MUCH OF THE CWA IS SATURATED FROM THE STORMS THE LAST SEVERAL DAYS AND RUNOFF WILL BE EFFICIENT. GRIDS COVER SITUATION WELL. DF && .AVIATION...FOR 18Z PACKAGE...A WET MONSOON PATTERN CONTINUES ACROSS NORTHERN ARIZONA. TSRAS WILL DEVELOP OVER THE HIGHEST TERRAIN BY 18Z...AND INCREASE IN AREAL COVERAGE THROUGH THE AFTERNOON. EXPECT LOWER CEILINGS TO OBSCURE SOME OF THE MOUNTAIN PEAKS THIS AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 13, 10:00 AM MST, 4 hours 16 minutes before
PHXWRKHWO DDHHMM HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SAT AUG 13 2005 AZZ004>018-037>040-140700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY THE AIR MASS OVER NORTHERN ARIZONA REMAINS VERY MOIST AND UNSTABLE. WIDESPREAD THUNDERSTORMS WILL DEVELOP BY NOON AND CONTINUE INTO THE EVENING. THE MOST INTENSE ACTIVITY THIS AFTERNOON IS EXPECTED OVER THE MOGOLLON RIM...THE WHITE MOUNTAINS...AND THE LITTLE COLORADO RIVER VALLEY UP TO THE FOUR CORNERS AREA. SOME OF THE STORMS ARE LIKELY TO PRODUCE HEAVY RAINFALL AMOUNTS. THE GROUND ACROSS THE REGION IS NEAR SATURATION FROM THE STORMS THIS WEEK. THE MAIN THREAT FROM TODAYS STORMS WILL BE LOCALIZED STREAM AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY. BY TUESDAY DRIER AIR IS EXPECTED TO MOVE INTO THE STATE...LEADING TO AN OVERALL DECREASE IN THE DAILY THUNDERSTORM ACTIVITY THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:29 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 20 min |
| Aug 13, 2:55 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 29 min |
| Aug 13, 3:17 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 28 min |
| Aug 13, 3:49 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
| Aug 13, 4:24 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Aug 13, 4:42 PM MST | Flash Flood Warning | FGZ | Coconino, Gila | 48 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.